RAT Support Forum 

Go to Topic: PreviousNext
Go to: Message ListNew TopicSearchPrint View
Warfarin and exercise
Posted by: Patricia ()
Date: 04 April, 2016 08:47AM

Hi Colm, we have a young man who recently started on warfarin and appears to be very sensitive to it. He is an extremely fit and active man and we wanted to ask can a high level of exercise have an impact on warfarin. We haven't managed to get him within target, any alterations to warfarin caused his INR to rocket or plummet. He is definitely complaint with medications.

Options: ReplyQuote
Re: Warfarin and exercise
Posted by: Colm Rafferty ()
Date: 04 April, 2016 09:06AM

Dear Patricia,
The first thing to say is that I am not an expert on warfarin pharmacokinetics.
Increasing metabolic rate would probably increase the metabolism of warfarin hence a higher dose required.
Some patients do tend to be more sensitive to warfarin, especially those that have unusual conditions like antiphospholipid syndrome.

It it is appropriate , changing to a NOAC may be simplier for him, or self testing with an INR machine.
Regards
Colm Rafferty

Options: ReplyQuote


Go to: •Message ListSearch
Sorry, you do not have permission to post/reply in this forum.

    Please note RAT should only be used by health professionals familiar with warfarin management
     Copyright 1996-2011 formulae software